Unification for infinite sets of equations between finite terms

Wan Fokkink*

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review


A standard result from unification theory says that if a finite set E of equations between finite terms is unifiable, then there exists a most general unifier for E. In this paper, the theorem is generalized to the case where E may be infinite. In order to obtain this result, substitutions are allowed to have an infinite domain.

Original languageEnglish
Pages (from-to)183-188
Number of pages6
JournalInformation Processing Letters
Issue number4
Publication statusPublished - 28 May 1997


  • Infinite sets
  • Logic programming
  • Most general unifier
  • Programming languages


Dive into the research topics of 'Unification for infinite sets of equations between finite terms'. Together they form a unique fingerprint.

Cite this